Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 231, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 7, 2018, 7:40 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas; Sequoyah County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 7:40 PM CDT (00:40 UTC)
- Expired
- Aug 7, 2018, 8:12 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 8 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2019 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
565
WUUS54 KTSA 080040
SVRTSA
ARC033-047-131-OKC135-080130-
/O.NEW.KTSA.SV.W.0231.180808T0040Z-180808T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
740 PM CDT TUE AUG 7 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in west central Arkansas...
Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
Southeastern Sequoyah County in east central Oklahoma...
* Until 830 PM CDT.
* At 739 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northeast of Cedarville to 2 miles southeast
of Figure Five to Moffett, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Cedarville...
Mountainburg... Greenwood...
Alma... Barling...
Roland... Lavaca...
Mulberry... Dyer...
Hackett... Bonanza...
Moffett... Rudy...
Excelsior... Fort Smith Regional Airport...
Bloomer... Washburn...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 27.
Interstate 40 in Oklahoma between mile markers 321 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 32.
Several reports coming in of wind damage in the Van Buren area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9402 3523 9403 3516 9404 3514 9420
3520 9444 3538 9443 3538 9447 3537 9449
3535 9448 3533 9450 3531 9448 3530 9449
3531 9455 3548 9458 3566 9433 3565 9398
3541 9396
TIME...MOT...LOC 0039Z 273DEG 23KT 3560 9433 3549 9434 3539 9444
HAIL...<.75IN
WIND...60MPH
$$
Lacy2 follow-up statements
915
WWUS54 KTSA 080100
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
800 PM CDT TUE AUG 7 2018
OKC135-080109-
/O.CAN.KTSA.SV.W.0231.000000T0000Z-180808T0130Z/
Sequoyah OK-
800 PM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUOYAH COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3523 9402 3523 9403 3516 9404 3514 9420
3520 9444 3540 9443 3556 9446 3566 9433
3565 9398 3541 9396
TIME...MOT...LOC 0059Z 259DEG 21KT 3554 9406 3541 9411 3530 9424
$$
ARC033-047-131-080130-
/O.CON.KTSA.SV.W.0231.000000T0000Z-180808T0130Z/
Franklin AR-Crawford AR-Sebastian AR-
800 PM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN FRANKLIN...CRAWFORD AND SEBASTIAN COUNTIES...
At 759 PM CDT, severe thunderstorms were located along a line
extending from 2 miles north of Mulberry to 6 miles northeast of
Lavaca to 4 miles southeast of Barling, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Cedarville...
Mountainburg... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Hackett...
Bonanza... Rudy...
Excelsior... Fort Smith Regional Airport...
Bloomer... Washburn...
Figure Five... Fern...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 27.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 32.
Trends in the data suggest that an overall weakening trend is
occurring with the system. If this continues, the warning may be
cancelled early.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9402 3523 9403 3516 9404 3514 9420
3520 9444 3540 9443 3556 9446 3566 9433
3565 9398 3541 9396
TIME...MOT...LOC 0059Z 259DEG 21KT 3554 9406 3541 9411 3530 9424
HAIL...<.75IN
WIND...60MPH
$$
Lacy871
WWUS54 KTSA 080112
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
812 PM CDT TUE AUG 7 2018
ARC033-047-131-080122-
/O.CAN.KTSA.SV.W.0231.000000T0000Z-180808T0130Z/
Franklin AR-Crawford AR-Sebastian AR-
812 PM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN...CRAWFORD
AND SEBASTIAN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 3523 9402 3523 9403 3516 9404 3514 9420
3520 9444 3540 9443 3556 9446 3566 9433
3565 9398 3541 9396
TIME...MOT...LOC 0111Z 273DEG 23KT 3554 9396 3541 9401 3530 9414
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:19 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 7, 6:19 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 619 PM CDT Tue Aug 7 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will persist across southeast OK into northwest AR through about 03Z, with gusty winds and some areas of lower ceilings and visibilities. Another round of storms appears possible later tonight, primarily after 08-10Z. && .PREV DISCUSSION... /Issued 225 PM CDT Tue Aug 7 2018/ DISCUSSION... Atmosphere continues to destabilize across portions of northeast Oklahoma behind initial thunderstorm activity that moved through earlier today with surface based CAPE approaching 4000 J/KG over Creek county. As strong diabatic heating continues in conjunction with approaching upper wave, expect scattered strong to severe thunderstorms to develop, generally west of Highway 75. Main threat will be damaging downburst winds and to a lesser extent nickel to quarter size hail. Active weather pattern will persist for the next couple of days as a series of level upper waves traverse the region in northwest flow aloft. Thunderstorm complex could approach northeast Oklahoma late tonight with storms spreading into southeast Oklahoma/west- central Arkansas during the day. Although timing of storms becomes less certain Wednesday night into Thursday, precipitation chances will remain fairly high along and south of Interstate 40 with the potential for heavy rainfall across far southeast Oklahoma. Precip chances will begin to tapper off from north to south into Friday. Dry conditions expected through the early part of the weekend with near normal temperatures. Storm chances will once again begin to increase Sunday/Monday as cut off low starts to develop over far west Texas. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 89 70 90 / 50 50 40 20 FSM 74 89 71 88 / 60 60 60 50 MLC 74 88 70 87 / 60 60 60 50 BVO 71 88 67 89 / 40 40 20 10 FYV 72 85 67 87 / 60 50 50 30 BYV 71 86 67 89 / 50 50 40 30 MKO 73 87 70 88 / 80 60 50 30 MIO 71 87 67 89 / 40 40 20 10 F10 72 87 69 88 / 80 60 50 40 HHW 75 92 71 88 / 40 70 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Aug 7, 2:47 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 247 PM CDT Tue Aug 7 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 247 PM CDT Tue Aug 7 2018 ...ELEVATED SEVERE STORM RISK THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Along and west of highway 75, along and south of highway 412 in northeast and east central Oklahoma. ONSET...After 3 PM. HEAVY RAIN. RISK...Limited. AREA...Much of northeast and east central Oklahoma and northwest Arkansas. ONSET...After 3 PM. DANGEROUS HEAT. RISK...Limited. AREA...Primarily along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... There is an elevated risk of severe hail to the size of golfballs and damaging winds to 70 mph this afternoon mainly across portions of northeast and east central Oklahoma, along/west of highway 75 and along/south of highway 412. This threat will be greatest from around 3 PM to 9 PM this evening. Weak low level shear will keep the tornado potential very low, but nonzero. Scattered thunderstorms are developing across north central Oklahoma along an outflow boundary from previous storms last night into this morning. These storms will move generally east and southeast into portions of eastern Oklahoma thru the early evening hours. Another round of storms is expected to form this evening across Kansas and move into northeast Oklahoma after midnight. With ample instability, a few strong to marginally severe storms are possible this afternoon into the overnight. Locally heavy rainfall will be possible primarily across northeast Oklahoma into northwest Arkansas where the most concentrated activity is expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY thru MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered to numerous thunderstorms are expected Wednesday through Wednesday night with locally heavy rainfall possible. The heaviest rains will likely focus across southeast Oklahoma and continue to shift southward into Thursday. Unsettled weather is expected to continue into early next week as a number of disturbances remain across the region. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Aug 7, 5:25 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 PM CDT TUE AUG 7 2018
OKZ060-064-066-072300-
Tulsa OK-Okmulgee OK-Creek OK-
525 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...NORTHERN
OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 600 PM CDT...
At 525 PM CDT, a strong thunderstorm was located over Mounds, moving
east at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Kiefer...
Mounds... Liberty...
Hectorville...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3604 9583 3590 9580 3590 9582 3586 9582
3585 9579 3577 9577 3577 9615 3595 9618
TIME...MOT...LOC 2225Z 261DEG 16KT 3588 9608Local storm report, Aug 7, 5:42 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 4 NNE BROKEN ARROW 36.11N 95.76W
08/07/2018 WAGONER OK PUBLIC
ONE INCH TREE LIMBS DOWN
0454 PM TSTM WND DMG NE BROKEN ARROW 36.05N 95.79W
08/07/2018 TULSA OK BROADCAST MEDIA
POWER POLES DOWN BETWEEN 51ST STREET AND 41ST STREET ON S
209TH E AVE
0445 PM FLASH FLOOD TULSA 36.13N 95.92W
08/07/2018 TULSA OK PUBLIC
STREET FLOODING ON BRADY STREET
&&
DMJSpecial weather statement, Aug 7, 5:58 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 558 PM CDT TUE AUG 7 2018 OKZ067-068-070-072-072345- Muskogee OK-Sequoyah OK-Cherokee OK-Wagoner OK- 558 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHEASTERN WAGONER...SOUTH CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 645 PM CDT... At 558 PM CDT, strong thunderstorms were located along a line extending from 2 miles southwest of Okay to 5 miles southwest of Muskogee. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Muskogee... Fort Gibson... Gore... Webbers Falls... Braggs... Tullahassee... Greenleaf State Park... Pumpkin Center... Keefeton... Summit... This includes Interstate 40 in Oklahoma between mile markers 285 and 286. LAT...LON 3574 9498 3547 9514 3570 9556 3585 9542 TIME...MOT...LOC 2258Z 290DEG 15KT 3581 9534 3569 9543 Lacy
Local storm report, Aug 7, 6:13 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG TULSA 36.13N 95.92W
08/07/2018 TULSA OK BROADCAST MEDIA
LARGE TREE DOWN ON TOP OF A TRUCK AT 109TH EAST AVE AND
27TH STREET
&&
DMJSpecial weather statement, Aug 7, 6:19 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
619 PM CDT TUE AUG 7 2018
OKZ068>070-072-080000-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
619 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...ADAIR...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 700 PM
CDT...
At 619 PM CDT, strong thunderstorms were located along a line
extending from 7 miles southeast of Peggs to 5 miles southwest of
Tahlequah to 3 miles east of Braggs. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tahlequah... Sallisaw...
Stilwell... Westville...
Marble City... Braggs...
Eldon... Brushy...
Adair State Park... Proctor...
Christie... Greenleaf State Park...
Pumpkin Center... Maryetta...
Cookson... Brushy Lake State Park...
Cherokee Landing State Park... Bunch...
Lake Tenkiller State Park... Baron...
LAT...LON 3545 9469 3561 9527 3585 9510 3603 9508
3600 9454 3573 9449
TIME...MOT...LOC 2319Z 283DEG 34KT 3600 9501 3584 9502 3567 9514
LacyLocal storm report, Aug 7, 6:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 5 NE SPERRY 36.35N 95.93W
08/07/2018 TULSA OK PUBLIC
1 INCH TREE LIMBS DOWN, SHINGLES BLOWN OFF ROOF
&&
CKHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 36 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | TSA | Franklin | 40 min |
| Aug 7, 8:25 PM CDT | Special Weather Statement | TSA | Sebastian | 20 min |
| Aug 8, 4:06 PM CDT | Special Weather Statement | TSA | Carroll | 39 min |
| Aug 8, 4:41 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Aug 8, 5:04 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Aug 8, 7:19 AM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Aug 8, 9:38 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 112 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.